Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

can side effects of contraceptive pill change after having children?

(9 Posts)
beesonmummyshead Thu 13-Aug-09 21:52:50

bizarre question i know, but i have been on same contraceptive pill for ever it always really suited me.

however since having dd my periods have been heavier and during periods i have severe tiredness and headaches. doctor advised me to have periods only every 2-3 months which I have been doing, but generally feel more tired since doing this - I get out almost every day and am quite active, but I've also been hungrier and have put on 2 stone (I never put on much weight)

sex drive also lower than usual.

anyone have any experiences?

twelveyeargap Thu 13-Aug-09 22:33:51

I tried the back to back cycles of pills so you only bleed every 2-3 months and am CONVINCED that it makes pmt/ side effects symptoms worse. YOu are ok on month 1, but by month 3 you are like a mad person or experiencing heightened side effects.

FWIW, the Mirena really suited me before I had DCs 2 and 3, but after them seemed to really affect my moods and libido.

I would go back and ask for a very low dose combined pill. I think there are other things which can help with heavy bleeding. My GP mentioned there's something you can take, when I was asking about coils and what would happen if I got heavy periods because of it.

Tiasmummy Thu 13-Aug-09 22:51:40

YES YES YES!!! When I went back on to Marvelon (after having been on it for years before I had my daughter) I literally felt as sick as a dog!! It was awful nausea and just generally awful. I could not even finish the whole pack because of it! As soon as I stopped I felt ok again.

beesonmummyshead Fri 14-Aug-09 08:55:29

oooh tiasmummy, thats the pill I'm on - Marvelon. twas great before dd, but now I just don't feel like me iyswim

twelveyeargap, I think I am generally more cranky and tired now (coming up to my period) than I was before. I've given it a year of trying and have now had enough

will book an appointment to chat to my doc I think.

Jasperjones Fri 14-Aug-09 09:18:47

I was on my pill 10 years before my son and since going back on it have had similiar symptoms I put this down to just me but glad it looks like there is a cause!

mummatoone Fri 14-Aug-09 16:37:09

Wow I was also on Marvelon for years and years. Had DS and went back on but made me sicky, dizzy, couldnt focus. Came off straightaway and felt fine.

Dr then tried to push the good olde coil on me but I wasnt having any of that!!!!

beesonmummyshead Fri 14-Aug-09 16:55:40

so what do you use now, if you used marvelon before? and does it work for you - i mean do you have energy, are the same (or similar) weight as before dc? have sex drive? less cranky etc?

beesonmummyshead Fri 14-Aug-09 20:44:40

anyone else?

mummatoone Fri 14-Aug-09 21:50:48

I came off Marvellon, then tried another pill cant remember the name but again made me feel ikky so and am considering the Coil but at the moment relying on err condoms - thats when I have the energy to have "an early night" so to speak.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now